Jump to content

ygen4 Effexor and some questions


ygen4

Recommended Posts

Hi! I have now spent a couple of hours reading on the forums, and I decided to join. I was wondering if somebody could answer a few questions.First my background (briefly). I have gone on and off antidepressants three times for depression. First with fluoxetine, then with effexor. I did have effect each time, and after approx. after a year, I discontinued administration. However, each of the three times, approx. 6 months after discontinuing, I relapsed into depression. So a common pattern here (and also in the manifestation/onset which involved pretty harsh anxiety/guilt which then developed into a new depressive episode). This in a timespan from age 17 till now, at age 22.Now, I am doing rTMS (with good effect so far, got two more weeks), and I am on 225 mg effexor and 15 mg remeron.However, each time I went off, I did not notice any withdrawal symtpoms as such. I did not taper off very slow either, perhaps as little as a month -> drug free. So I was wondering if my relapses really counts as "withdrawal symptoms" as I did not notice anything negative before half a year after discontinuing the drugs (of which relapse of depression occurred).Have anyone heard similar stories? Or is it mainly withdrawal symptoms such one talks about when discontinuing cold-turkey?Although, I have read the stuff by El-Mallakh and Fava and was terrified. Irreversible changes in serotonin activity? So my second question is if somebody have read anything more on this subject. I hope this is not irreversible and by tapering off using the 10% method, I hope to avoid future relapses. Also, it seems to me that there are some favorable sayings about lamictal. Is that something recommended and is that something that does not have negative long term effects in the same way SSRI/SNRIs have? My psychiatrist suggested lamictal as an option for long-term relapse-prevention. Is lamictal something one should be on permanently in a case like mine? Also, have anyone noticed any flattened affect while being on lamictal?

Link to comment
  • Moderator Emeritus

Hi Ygen4, welcome to surviving anti depressants.  Many people suffer from delayed withdrawal, 

they think they are fine and then suddenly they are ill again. It happened to me many times and doctors

gave me more medication for the 'relapse' .

 

I have been tapering effexor for around 21 months now and I am almost off. It is best to go slowly, then you

are less likely to experience withdrawal.  I would recommend getting a 

good digital micro scale and weigh the beads in the capsule to get an accurate dose. I counted the beads

but it was very fiddly and not at all accurate, the beads are not all the same size. 

 

Here is our topic on tapering effexor  http://survivingantidepressants.org/index.php?/topic/272-tips-for-tapering-off-effexor-and-effexor-xr-venlafaxine/

 

I haven't personally taken lamictal but I do know that others like it, someone will be along soon to tell you of any benefits it has. 

 

It would help if you could put your med history in your signature line, doses and how long you have been taking them.

Here's how to do that. http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

I'm glad you found us before you tapered, most people find us after a too fast taper or cold turkey! 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Administrator

Welcome, ygen4.

 

Going on and off antidepressants can indeed make one more sensitive to withdrawal syndrome, which is often mistaken for relapse.

 

You were on drugs so young, it's impossible to tell what your "natural" state might be. There may be something in your environment that causes you to feel anxiety and guilt. It would be more effective for you to deal with that than try to control it with a lifetime on drugs.

 

These drugs were never intended for lifetime use. You and anyone else taking them for years are part of a giant international experiment. The long-term consequences are unknown.

 

El-Mallakh and Fava are concerned about long-term consequences but do not take into account the possibility of delayed or prolonged withdrawal syndrome. They may also be misidentifying this as relapse or "tardive dyskinesia," as El-Mallakh calls it.

 

Lamictal does indeed tend to have a deadening effect, particularly at the high dosages psychiatrists prefer. Since you don't know what your non-drug emotional base state might be, you might want to find out first before planning to take another drug.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

I just noticed that I wrote "some people like lamictal"  that should have read "take" lamictal. Sorry for that

error! 

:blush:

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy